Alert archive / Puerto Rico / Areal Flood Advisories in 2009
Areal Flood Advisory 310, NWS JSJ
NWS JSJ issued this areal flood advisory at Sep 30, 2009, 1:16 PM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2009, 1:16 PM CDT (18:16 UTC)
- Expired
- Sep 30, 2009, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 103 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA82 TJSJ 301816
FLSSJU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
216 PM AST WED SEP 30 2009
PRC003-005-013-027-065-071-081-099-115-131-141-302115-
/O.NEW.TJSJ.FA.Y.0310.090930T1816Z-090930T2115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ISABELA PR-MOCA PR-QUEBRADILLAS PR-SAN SEBASTIAN PR-UTUADO PR-
AGUADILLA PR-AGUADA PR-LARES PR-CAMUY PR-HATILLO PR-ARECIBO PR-
216 PM AST WED SEP 30 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR
DRAINAGE AREAS IN
FOR THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
ISABELA...MOCA...QUEBRADILLAS...SAN SEBASTIAN...UTUADO...
AGUADILLA...AGUADA...LARES...CAMUY...HATILLO AND ARECIBO
* UNTIL 515 PM AST
* AT 212 PM AST DOPPLER RADAR ESTIMATED VERY HEAVY RAIN AND
THUNDERSTORM ACTIVITY ACROSS THE NORTHWEST MUNICIPALITIES OF PUERTO
RICO. ESTIMATED THREE HOURS RAINFALL AMOUNTS RANGED FROM ONE TO TWO
INCHES OVER SOME OF THE AFFECTED AREAS. ADDITIONAL ONE INCH OF RAIN
IS POSSIBLE OVER ISOLATED LOCALITIES. THESE STORMS ARE MOVING WEST
NORTHWEST AT ABOUT 10 MPH. LIGHTNING STRIKES ARE ACCOMPANYING THESE
STORMS AS WELL.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 1836 6724 1854 6717 1855 6714 1849 6660
1827 6661
$$
OBWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Sep 30, 12:10 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 30, 12:10 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 110 PM AST WED SEP 30 2009 .SYNOPSIS...HIGH PRES ACROSS THE CENTRAL ATLC WILL MAINTAIN MODERATE TRADES ACROSS THE REGION. TUTT AXIS ALONG 70W WILL WEAKEN AS POLAR TROUGH OVER ERN NOAM AMPLIFIES. MID LEVEL RIDGING TO HOLD INTO NEXT WEEK. && .DISCUSSION...MID LEVEL RIDGE HAS MOVED A BIT EAST ALLOWING LOW- MID LEVEL CAP TO WEAKEN THIS MORNING. THIS TREND WILL CONTINUE FOR TOMORROW ALLOWING FOR GREATER CONVECTIVE COVERAGE OVER WESTERN PR EACH AFTERNOON. BY FRIDAY...MID LEVEL RIDGE AMPLIFIES AGAIN OVER THE CENTRAL ATLC AND WILL RE-ESTABLISH MID LEVEL SUBSIDENT CAPPING DOWN TO AROUND 700 MB. MOVING AHEAD INTO THE WEEKEND...LONG WAVE TROUGH OVER EASTERN US WILL PUSH OVER W ATLC BUT WILL HAVE A HARD TIME BREAKING DOWN MID LEVEL RIDGE. ALTHOUGH UPPER LEVELS WILL BE FAVORABLE...BELIEVE MID LEVEL CAPPING WILL BE SUFFICIENT TO LIMIT SEA BREEZE INDUCED CONVECTION TO ISO-SCT RANGE THRU THE WEEKEND. && .AVIATION...VFR CONDITIONS ALL SITES EXCEPT TJMZ AND TJBQ WHERE TEMPO TSRA CONDS EXPECTED WITH MVFR CIGS THROUGH 22Z. && .MARINE...BUOY 41403 JUST REPORTED (AROUND NOON) A SHARP DROP IN SWELL PERIOD...SHOWING THAT LONG PERIOD ENERGY HAS ALREADY PUSHED THROUGH THAT SITE. SWELL ENERGY ALONG NORTHERN COASTLINES WILL RAPIDLY DIMINISH THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 90 77 89 / 20 20 40 40 STT 80 89 78 88 / 20 20 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 64/93
Hazardous weather outlook, Sep 30, 4:02 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 502 AM AST WED SEP 30 2009 AMZ710>745-PRZ001>013-010915- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 502 AM AST WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE MOST LIKELY TO GENERATE SMALL STREAM FLOODING ON FRIDAY AS MOISTURE GRADUALLY INCREASES DURING THE WEEK. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. AMZ715-725-VIZ001-002-010915- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 502 AM AST WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Areal Flood Advisories in Puerto Rico, 2009Every areal flood advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.